Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Automatic continuity for the unitary group


Author: Todor Tsankov
Journal: Proc. Amer. Math. Soc. 141 (2013), 3673-3680
MSC (2010): Primary 54H12
Published electronically: June 21, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every homomorphism from the infinite-dimensional unitary or orthogonal group to a separable group is continuous.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54H12

Retrieve articles in all journals with MSC (2010): 54H12


Additional Information

Todor Tsankov
Affiliation: Institut de Mathématiques de Jussieu, case 7012, Université Paris 7, 75205 Paris Cedex 13, France
Email: todor@math.jussieu.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11666-7
PII: S 0002-9939(2013)11666-7
Keywords: Unitary group, automatic continuity
Received by editor(s): September 6, 2011
Received by editor(s) in revised form: December 23, 2011
Published electronically: June 21, 2013
Additional Notes: This research was partially supported by the ANR network AGORA, NT09-461407.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.